Funnel Cloud, Duval
- When
- August 23, 1:46 PM EST
- Where
- Duval County, San Pablo
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Numerous public report of a funnel cloud/water spout were received from the public. B.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous public report of a funnel cloud/water spout were received from the public. The cloud developed over the intercoastal waterway near San Pablo and J.T.B. when two outflows (from west and east) merged with the east coast sea breeze front. the circulation never touched down over land.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 23, 1:30 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED AUG 23 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY... VERY FAVORABLE RAINFALL PATTERN IS SET-UP THROUGH FRIDAY WITH LIGHT SWLY FLOW AND DEEP TROPICAL MOISTURE AVAILABLE FOR A ROUND OF TSTMS EACH DAY FROM THE LATE MORNING THROUGH EVENING HOURS. POPS WILL GENERALLY BE IN THE LIKELY CATEGORY AT 60 TO 70% WITH GOOD COVERAGE EXPECTED AREA WIDE. GOOD COVERAGE OF PCPN AND MORE CLOUD COVER WILL HOLD DOWN MAX TEMPS INTO THE UPPER 80S TO AROUND 90 IN MOST LOCATIONS. WARM MID LEVELS TEMPS AND W/SWLY SFC TO 500 MB FLOW AT ONLY 10 KNOTS OR LESS WILL LIMIT THE SEVERE WX THREAT TO ONLY LOCALLY HEAVY RAINFALL AND EXCESSIVE LIGHTNING AT TIMES. SOME STRONG STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH...BUT SEVERE WINDS AND HAIL ARE NOT EXPECTED. HAVE GENERALLY DISCOUNTED THE 12Z NAM SOLUTION THAT SPINS UP TROPICAL LOW IN THE NERN GOMEX ON THU/FRI...ALTHOUGH IT DOESNT IMPACT THE MASS FIELDS OVER THE JAX FORECAST AREA. .LONG TERM...SATURDAY THROUGH WEDNESDAY... SATURDAY WILL BE TRANSITION DAY AS LAST OF OLD FRONTAL MOISTURE BEGINS TO GET SHUNTED TOWARD THE WEST AND HIGH PRESSURE BUILDS IN THE MID/UPPER LEVELS. POPS WILL LOWER INTO THE 30-50% RANGE. SUNDAY THROUGH TUESDAY WILL FEATURE MUCH LOWER POPS AS MID/UPPER LEVEL HIGH PRESSURE CENTER SHOULD SQUASH MOST OF THE CONVECTION AS THE ATMOSPHERE DRIES OUT SUBSTANTIALLY. POPS WILL LOWER INTO THE 10-30% RANGE AND BE CONFINED MOST TO THE COASTAL AREAS WHERE LATE NIGHT AND MORNING SHOWERS/TSTMS WILL BE POSSIBLE. LATEST 12Z GFS RUN STILL CONSISTENT IN SHOWING DEEPER MOISTURE MOVING BACK INTO THE REGION WITH POPS REBOUNDING INTO THE 30-40% RANGE ON WEDNESDAY. && .MARINE...MAINLY SOUTHWEST FLOW TO CONTINUE FOR NEXT SEVERAL DAYS. SPEEDS SHOULD REMAIN BELOW 15 KNOTS WITH ONSHORE FLOW NEARSHORE IN THE AFTERNOONS. HIGH PRESSURE BUILDS NORTH OF THE AREA OVER THE WEEKEND WITH ONSHORE FLOW DEVELOPING WHICH SHOULD BUILD THE SEAS A BIT. && .AVIATION...TSRA ONGOING THIS AFTERNOON AROUND JAX AND CRG WITH ACTIVITY EBBING TOWARDS GNV. 18Z ISSUANCE KEPT CONVECTION GOING THROUGH 02Z OVER EAST COAST SITES. CURRENT TRENDS SUGGEST THIS MIGHT END EARLIER SO WILL MONITOR FOR POSSIBLE AMENDMENTS THROUGH THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 72 91 / 40 60 40 50 SSI 75 88 75 87 / 40 60 40 50 JAX 74 91 74 89 / 40 60 50 60 SGJ 76 88 75 87 / 40 50 40 60 GNV 73 90 73 89 / 40 60 40 70 OCF 73 89 73 89 / 30 70 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...CAMP AVIATION...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT WED AUG 23 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240815- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 510 AM EDT WED AUG 23 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... DUE TO HIGH ATMOSPHERIC MOISTURE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH THE BEST CHANCES ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND STORMS WILL FIRST DEVELOP OVER INLAND AREAS WEST OF U.S. HIGHWAY 301 THIS MORNING THEN SPREAD TOWARD THE EAST COAST. SOME OF THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND LIGHTNING. THERE IS A POSSIBILITY OF ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING DOWNBURST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS. STORMS WILL BE MOVING EAST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY AND FRIDAY AS A WEAK COOL FRONT MOVES INTO THE REGION. THE MAIN CONCERNS WILL BE LOCALIZED STRONG GUSTY WINDS...HEAVY RAINFALL CAUSING LOCALIZED FLOODING AND FREQUENT LIGHTNING. RAIN CHANCES SHOULD GRADUALLY DECREASE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 146 PM EDT WED AUG 23 2006 FLZ025-032-231830- CLAY-DUVAL- 146 PM EDT WED AUG 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BELLAIR...OR OVER ORANGE PARK... MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...ORANGE PARK...BELLAIR...MANDARIN...ORTEGA... SAN MARCO...RIVERSIDE AND DOWNTOWN JACKSONVILLE THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 202 PM EDT WED AUG 23 2006 FLZ025-032-033-037-038-231900- CLAY-DUVAL-FLAGLER-PUTNAM-ST. JOHNS- 202 PM EDT WED AUG 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...FLAGLER... ST. JOHNS...DUVAL AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ORANGE PARK TO 9 MILES SOUTHWEST OF CRESCENT CITY...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALATKA...ORTEGA...ORANGE PARK...GREEN COVE SPRINGS...BOSTWICK...HASTINGS...ANDALUSIA...BELLAIR...SWITZERLAND...P POMONA PARK...SAN MATEO AND MANDARIN THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521789.